Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 16, 2010, 3:35 PM MDT for 4 counties in Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2010, 3:35 PM MDT (21:35 UTC)
- Expired
- Aug 16, 2010, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gunnison County, CO, Montrose County, CO, Ouray County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 89 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3310 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:21 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 16, 3:21 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 321 PM MDT MON AUG 16 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... A SERIES OF SHORTWAVES IN WESTERLY FLOW ALOFT HAS BROUGHT WAVES OF SHOWER AND THUNDERSTORM ACTIVITY TO THE REGION TODAY. THE FIRST MOVED THROUGH THE AREA THIS MORNING FOLLOWED BY A STRONGER DISTURBANCE THIS AFTERNOON. AFTERNOON STORMS HAVE BEEN FAST MOVING...THOUGH STILL CAPABLE OF PRODUCING BRIEF HEAVY RAIN. RAINFALL RATES HAVE BEEN REPORTED AS HIGH AS 2 INCHES PER HOUR...BUT ONLY LASTING FOR ABOUT A QUARTER OF AN HOUR. IN ADDITION TO HEAVY RAIN...THESE STORMS HAVE PRODUCED PEA TO HALF INCH HAIL...AND PERHAPS HIGHER FOR SOME LOCATIONS. THE SHORTWAVE WILL CONTINUE OVER THE AREA THIS EVENING... THEREFORE BOOSTED POPS SIGNIFICANTLY. NVA ON THE BACK SIDE OF THE DISTURBANCE WILL PUSH OVER THE AREA LATER TONIGHT ENDING MOIST CONVECTION AND BRINGING PARTIAL CLEARING TO THE REGION. QUIETER WEATHER INSTORE TUESDAY AS SUBSIDENCE AND DRYING WORKS OVER THE AREA FROM THE WEST...CUTTING OFF THE INFLUX OF MONSOONAL MOISTURE. THIS BREAK WILL BE SHORT-LIVED AS MONSOONAL SURGE MOVES INTO THE SOUTHWEST WEDNESDAY AFTERNOON AHEAD OF ANOTHER TROUGH OVER THE GREAT BASIN. TEMPERATURES WILL BE WARMING TO NEAR NORMAL FOR THE MIDDLE OF THE WEEK AND GENERALLY FOLLOWED MOS GUIDANCE. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... EXPECT A FAIRLY ACTIVE WEDNESDAY NIGHT AND THURSDAY AS SHRT WV OVER THE GREAT BASIN SHIFTS EWRD AND PASSES OVER OUR CWA. MOISTURE APPEARS PLENTIFUL AND DYNAMICS WILL PROVIDE TRIGGER FOR ENHANCED CONVECTIVE ACTIVITY. SOME DRYING WILL TAKE PLACE FROM THE NW THURSDAY AFFECTING NE UTAH AND NW CO FOR A LITTLE LESS ACTIVITY OVER THAT THE AREA. HEIGHTS WILL REBOUND FRIDAY AS HIGH PRESSURE BEGINS TO REBUILD. HOWEVER MODERATE MOISTURE WILL REMAIN IN PLACE...BUT AS HIGH STRENGTHENS SUBSIDENCE SHOULD HELP TO LIMIT CONVECTIVE POTENTIAL. STILL BELIEVE ISOLATED COVERAGE IN THE VALLEYS WITH SCATTERED COVERAGE OVER THE MTNS WILL HANDLE THE SITUATION. MOISTURE INCREASES FROM THE SOUTH SAT/SUN AS DEPICTED BY THE GFS WHILE THE EC IS NOT NEARLY AS GENEROUS WITH MOISTURE OR QPF. THIS APPEARS TO BE THE RESULT OF MORE AMPLIFICATION WITH THE WEST COAST TROF AS SEEN IN THE GFS. WILL SPLIT THE DIFFERENCE AND INCREASE POPS SLIGHTLY DURING THIS PERIOD. ENOUGH OF A DIFFERENCE SEEN BETWEEN MDLS EARLY NEXT WEEK THAT CONFIDENCE IS LOW...SO WILL CONTINUE TREND OF MODERATELY LOW POPS. && .AVIATION... SCATTERED THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS...SMALL HAIL AND WIND GUSTS TO 45 MPH WILL CONTINUE OVER THE ENTIRE REGION LATE THIS AFTERNOON AND INTO THE EVENING. STRONGER STORMS WILL CREATE MVFR CIGS AND VSBY OBSCURING MOUNTAINS AT TIMES. A FEW STORMS MAY BE CAPABLE OF PRODUCING IFR VISIBILITY FOR BRIEF PERIODS. DRYING WILL OCCUR OVERNIGHT BRINGING AN END TO STORMS FOLLOWED BY CLEARING SKIES. A DRY...MORE STABLE AIRMASS WILL BE OVER THE REGION ON TUESDAY... THOUGH ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS OF THE CONTINENTAL DIVIDE DURING THE AFTERNOON. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. SHORT TERM.....NL LONG TERM......MC AVIATION.......CJC
Hazardous weather outlook, Aug 16, 5:47 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 547 AM MDT MON AUG 16 2010 COZ001>014-017>023-UTZ022>025-027>029-171230- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 547 AM MDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE AREA TODAY...WITH FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN BEING THE MAINS THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES OF LATE-DAY SHOWERS AND THUNDERSTORMS RETURN FOR THESE PERIODS. THE BEST CHANCE FOR SHOWERS WILL FAVOR MONDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. CJC
In the hours before
Local storm report, Aug 16, 3:13 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
313 PM MDT MON AUG 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG GRAND JUNCTION 39.09N 108.55W
08/16/2010 MESA CO BROADCAST MEDIA
SMALL SHED BLOWN INTO A CAR AND LANDED ON TOP OF A
FENCE.
&&
EVENT NUMBER GJT1000658
PRINGLEThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:38 PM MDT | Severe Thunderstorm Warning | GJT | Delta, Mesa | 52 min |
| Aug 16, 3:35 PM MDT | Flash Flood Warning | GJT | Mesa | 4 hr |
| Aug 16, 4:10 PM MDT | Severe Thunderstorm Warning | GJT | Ouray | 35 min |
| Aug 16, 3:45 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 45 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.